MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES OEM 400161-03, INTUITIVE SEAL 5MM; GCJ

APPLIED MEDICAL RESOURCES OEM 400161-03, INTUITIVE SEAL 5MM; GCJ
Model Number OEM 400161-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.This report is to follow up medwatch (b)(4).
 
Event or Problem Description
Procedure performed: ni.Event description: this cer was created for the medwatch received 18 dec 2017 via mail under (b)(4).The event date was (b)(6) 2017."a piece tore off and fell into the abdomen.It was removed and the entire item was removed from the field" "the device is a 5 mm cannula seal for a da vinci case, the size of the piece that fell into patient is approximately the size of a pencil led." "device failed (e.G.Broke, couldn't get it to work or stopped working)" this was not a laboratory device or test.The patient is not (b)(6).Additional information received via telephone on 20dec2017 at 9:05 am from clinical engineer at (b)(6) med ctr: the device is available for return.Type of intervention: "it was removed and the entire item was removed from the field" patient status: ni.
 
Additional Manufacturer Narrative
Correction: health professional was changed from no to yes.Report sent to fda was changed from unk to yes.The event unit was returned to applied medical for evaluation, along with a rubber fragment.Visual inspection confirmed the complainant's experience of seal component separation.The rubber fragment completed the missing portion on the duckbill, a rubber component of the seal.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report is to follow up medwatch report #(b)(4).
 
Event or Problem Description
Additional information was received via email on 18jan2018 at 7:34am from clinical engineer: patient status is unknown.No patient injury or illness occurred associated with the complaint event.The fragment was retrieved and entire seal removed."i believe the case was on a peds pt, non davinci, will need to confirm." concomitant devices used are unknown.Additional information was received via email on 23jan2018 at 7:17am from clinical engineer: "sorry we can't get you more information, but the internal report did not provide any patient information whatsoever, not even a mrn." "patient did fine." no patient injury or illness occurred associated with the complaint event.Concomitant devices used were "utd".

Brand Name
OEM 400161-03, INTUITIVE SEAL 5MM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7201115
Report Number2027111-2018-00022
Device Sequence Number1016434
Product Code GCJ
UDI-Device Identifier00607915119775
UDI-Public(01)00607915119775(17)190404(30)01(10)1267415
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K060534
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/04/2019
Device Model NumberOEM 400161-03
Device Catalogue Number100786801
Device Lot Number1267415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1